Jump to content
CrazyBoards.org

Recommended Posts

Hi all, 

I used to be on “that other site” but hadn’t been there for years. Anyways, I remember everyone mentioning brain zaps when going cold turkey off of SSRIs. I think I’m having them, but I’m not stopping my meds. 
 

So, here’s what’s happening. I take my meds at night (list at end of post) and as I’m falling asleep I’ll get these jolts. It’s like my brain sends out a pulse of energy, or chemicals. It started just contained to my head but it’s spread out. It travels to my arms and legs. And to be honest, it kinda reminds me of the old days of taking MDMA, LSD or other psychedelics, but in a much lesser degree. Just that initial flush of something coursing thru your body. The “zaps” have been getting stronger. Last night I had one that I felt it everywhere it shook me awake and I saw a flash of light. 
 

Anyone experience anything like this? I just talked to my PDoc last week and forgot to mention it.

Heres my current cocktail:

night:

risperdal .5mg

Zoloft: 100mg

divalproex 500mg x2

ambien 10mg

Day: adderall 20mg

 

thanks for any help!

Share this post


Link to post
Share on other sites

While trying to post, found that I do have an account here.. so hello again! 👋

Share this post


Link to post
Share on other sites

Well, hi. Welcome back.

  • Thanks 1

Share this post


Link to post
Share on other sites

Hello!

Do you have a seizure disorder? That's the first thing that comes to my mind.

Share this post


Link to post
Share on other sites

I get something like this.  Sometimes my body jerks with it, or just my head.  I don't really know for sure what it is, though.  

Share this post


Link to post
Share on other sites
30 minutes ago, mikl_pls said:

Hello!

Do you have a seizure disorder? That's the first thing that comes to my mind.

Not that I know of. I do have ticks that I’ve been dealing with the past 30+ years. But that’s more of a outer, skin feels too tight, clothes are bothering me type of twitching. This is like a surge of electrical impulse is coming from my brain. Maybe related??? 

Share this post


Link to post
Share on other sites
2 hours ago, rekkid said:

Not that I know of. I do have ticks that I’ve been dealing with the past 30+ years. But that’s more of a outer, skin feels too tight, clothes are bothering me type of twitching. This is like a surge of electrical impulse is coming from my brain. Maybe related??? 

I know what you mean by tics. I have Tourette's disorder and have suffered from it from age 3 or 4 years old (now 32 years old). I also know what you mean by this surge of electrical impulse feeling. It could be a number of things.

Zoloft is not known for causing this (Effexor however is), but some serotonergic meds with particularly short half-lives (like Effexor), if you miss a dose by just a few minutes than when you normally take it, it creates electric shocking/zapping sensations in your brain ("brain zaps"). Paxil does this too quite badly, even though its half-life isn't as short as Effexor's. It could be that you're particularly sensitive to Zoloft and that you need to make sure that you take it exactly on time.

I don't think the divalproex is the culprit, but in doing some research, I did find an interesting tidbit... Sodium valproate (basically same thing) use is associated with reduced parietal lobe thickness and brain volume. Here's the link: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3908352/

Ambien could possibly be causing it, but that's just a guess from me.

Next time you see your pdoc, be sure to write a note on a piece of paper or write a note on your smart phone or something to remind you to bring it up to them. You may need a referral to a neurologist.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...